Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 12, 2001, 8:10 PM EST for Madison County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 8:10 PM EST (01:10 UTC)
- Expired
- Jun 12, 2001, 9:00 PM EST
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Madison County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:16 PM EST | Thunderstorm Wind 50 E | Anderson, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WUUS53 KIND 130111 SVRIND INC095-130200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EST TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MADISON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF ANDERSON * UNTIL 900 PM EST * AT 805 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EDGEWOOD...OR ABOUT 4 MILES WEST OF ANDERSON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANDERSON AT 815 PM EST MARKLEVILLE AT 830 PM EST STORM SPOTTERS REPORT NICKEL SIZE HAIL WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4016 8586 3996 8583 3997 8560 4022 8560 JP/BG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM EST, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST TUE JUN 12 2001 PROBLEMS THIS TIME WHETHER ANY TSRA THIS EVE. SOUNDING PARAMETERS BASED ON 12Z RUN IF ANYTHING MORE UNSTABLE TODAY THAN YESTERDAY. HOWEVER MUCH LESS CU DEVELOPMENT THAN AT SAME TIME MONDAY. CI OVR NRN 1/3 CWA SUPRESSING HEATING THERE. CLOSE EXAMINATION VISIBILE PICTURES SUGGESTS BOUNDARY THAT MOVED IN FROM N THIS MORNING HAS MADE IT TO EXTREME SRN CWA...BRINGING RELATIVELY STABLE AIR IN ITS WAKE. ALSO WINDS ALOFT MUCH MORE WESTERLY THAN YESTERDAY...SO WE ARE PROBABLY MOVG INTO RELATIVELY STABLE PART OF RIDGE ALOFT. WITH THESE STABILITY FACTORS AND CU DEVELOPMENT SO RETARDED...NO TRW THIS FCST UNLESS THINGS CHANGE AT LAST MOMENT. OTRW MODELS PRETTY CLOSE TO EACH OTHER AND MAINTAINING CONTINUITY WITH PATTERN OF LAST SEVERAL RUNS BRINGING BIG RIDGE SLOWLY TO EAST. FOR THE MOST PART CAN JUST USE FWC WHICH HAS BEEN WAY TO GO IN THIS SITUATION. EXCEPTION IS HIGHS THURSDAY WHICH GUIDANCE...ESPEC FWC...DROPS. COULD FIND NO PHYSICAL REASON FOR THIS. LOWER HGHTS WITH REMNANTS OF ALLISON PASSING TO OUR SE THURSDAY MAY AFFECT MOS EQUATONS...BUT THHEY SHOULD NOT ACTUALLY AFFECT INDIANA. WILL KEEP THURSDAY AS WARM AS WEDNESDAY. .IND...NONE. KWIATKOWSKI
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:15 PM EST | Severe Thunderstorm Warning | IND | Henry | 45 min |
| Jun 12, 8:57 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.